Fingers crossed for my nephew, in ER again

Discussion in 'The Watercooler' started by TerryJ2, Sep 1, 2011.

  1. TerryJ2

    TerryJ2 Well-Known Member

    My 17-yr-old nephew, who has either crohn's or some other dangerous colon disease, (they haven't done an MRI yet but have done every other test under the sun) has been on a chemo drug and prednisone recently and finally got to the point where my sister thought he could attend school. About an hr ago, I spoke with-her and she said his lips are swollen, he is red all over and has a fever.
    They are in the ER.
    They just can't seem to get this under control. He did no sports this summer, was too embarrassed and in too much pain to hang out with-friends, and had surgery for a hernia (related to this). Poor kid! Poor mom! (She's the caregiver for our dad, who has Alzheimer's, and has a daughter who has used meth.)
    It's scary and sad.
    I am waiting for her to text me.
     
  2. 1905

    1905 Well-Known Member

    Sending support and hugs! I'm so sorry, the poor kid!
     
  3. DammitJanet

    DammitJanet Well-Known Member Staff Member

    Poor kid. Hugs and prayers going out.
     
  4. keista

    keista New Member

    Prayers and healing thoughts going out to all of you.
     
  5. tiredmommy

    tiredmommy Site Moderator

    Sending a ton of prayers and lots of support. It sounds to me like he's developed an allergic reaction or hypersensitivity to the predinisone.
     
  6. gcvmom

    gcvmom Here we go again!

    Do they think it's a bad reaction to one of his medications or related to whatever illness he has?

    Hope they can figure it out!
     
  7. gcvmom

    gcvmom Here we go again!

    I believe you can get Stevens-Johnson syndrome from any medication... hope that's not it but it sure sounds like it could be :(
     
  8. hearts and roses

    hearts and roses Mind Reader

    Sending healing thoughts and prayers - I'm so sorry, how sad that he's suffering like this. And big hugs to your sister, she must be terrified and exhausted.
     
  9. LittleDudesMom

    LittleDudesMom Well-Known Member Staff Member

    Sending prayers the docs find answers soon and healing thoughts to your nephew.

    Sharon
     
  10. susiestar

    susiestar Roll With It

    Sending prayers and good thoughts. I hope the docs figure this out.
     
  11. TerryJ2

    TerryJ2 Well-Known Member

    Thank you all.
    The ER was not helpful ... couldn't tell if it was a virus or drug reaction. The dr, the next day, said the same thing, but leaned toward a virus. What kind of virus only affects your head and lips?
    I'm going to Google that syndrome ...
     
  12. gcvmom

    gcvmom Here we go again!

    No rash on his hands or feet? (I was thinking maybe coxsackie virus -- difficult child 2 had that once).
     
  13. TerryJ2

    TerryJ2 Well-Known Member

    I am waiting to hear. My sister's comments have been short texts. :groan:
     
  14. Lothlorien

    Lothlorien Active Member Staff Member

    I hope they figure out what's going on, so they can start treating him properly.
     
  15. Steely

    Steely Active Member

    Sending a million hugs and tons of peace to your nephew and sister.....Praying he will be out of the ER soon.....and that the doctors find what is wrong.

    My sister had this her whole life and they never could nail down what was wrong with her either. It was a constant source of physical discomfort for her, as well as emotional. The ONE thing that finally helped her turn the curve a little was a radical diet....gluten free, totally organic, no dairy or nuts, etc. Has your nephew tried this type of thing yet?
     
  16. Steely

    Steely Active Member

    Sounds like an allergic reaction if it is only head and lips - what did he eat last night?
     
Loading...